Alert archive / California / Freeze Warnings in 2025
Freeze Warning 6, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 2, 2025, 3:26 AM PDT for Lake County, Mendocino County, California. It took effect at Apr 3, 2025, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 3:26 AM PDT (10:26 UTC)
- In effect from
- Apr 3, 2025, 2:00 AM PDT
- Expired
- Apr 3, 2025, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
437 WWUS76 KEKA 021026 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 326 AM PDT Wed Apr 2 2025 CAZ110-111-021830- /O.NEW.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ /O.CON.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Willits, Potter Valley, Laytonville, and Covelo 326 AM PDT Wed Apr 2 2025 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 26. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Northern Mendocino Interior. * WHEN...For the first Freeze Warning, until 9 AM PDT this morning. For the second Freeze Warning, from 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ114-021600- /O.CON.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ Northern Lake- Including Gravelly Valley Airport 326 AM PDT Wed Apr 2 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Northern Lake. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ113-115-021600- /O.CON.KEKA.FR.Y.0009.000000T0000Z-250402T1600Z/ Southeastern Mendocino Interior-Southern Lake- Including Middletown, Knobcone Camp, Hidden Valley Lake, Finley, Lakeport, Clearlake, and Clearlake Park 326 AM PDT Wed Apr 2 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southeastern Mendocino Interior and Southern Lake. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
6 follow-up statements
908 WWUS76 KEKA 021036 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 336 AM PDT Wed Apr 2 2025 CAZ110-111-021845- /O.CON.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ /O.CON.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Willits, Covelo, Laytonville, and Potter Valley 336 AM PDT Wed Apr 2 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 26. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Northern Mendocino Interior. * WHEN...For the first Freeze Warning, until 9 AM PDT this morning. For the second Freeze Warning, from 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ114-021600- /O.CON.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ Northern Lake- Including Gravelly Valley Airport 336 AM PDT Wed Apr 2 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Northern Lake. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ113-115-021845- /O.NEW.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ /O.CON.KEKA.FR.Y.0009.000000T0000Z-250402T1600Z/ Southeastern Mendocino Interior-Southern Lake- Including Middletown, Calpella, Hidden Valley Lake, Knobcone Camp, Finley, Lakeport, Hopland, Clearlake, Clearlake Park, Redwood Valley, Talmage, and Ukiah 336 AM PDT Wed Apr 2 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Southeastern Mendocino Interior and Southern Lake. * WHEN...For the first Frost Advisory, until 9 AM PDT this morning. For the second Frost Advisory, from 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-021845- /O.NEW.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ Southwestern Mendocino Interior- Including Boonville and Comptche 336 AM PDT Wed Apr 2 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
602 WWUS76 KEKA 021601 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 901 AM PDT Wed Apr 2 2025 CAZ110-111-030015- /O.EXP.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ /O.CON.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo, Potter Valley, Willits, and Laytonville 901 AM PDT Wed Apr 2 2025 ...FREEZE WARNING HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 26. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Northern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ114-021715- /O.EXP.KEKA.FZ.W.0005.000000T0000Z-250402T1600Z/ Northern Lake- Including Gravelly Valley Airport 901 AM PDT Wed Apr 2 2025 ...FREEZE WARNING HAS EXPIRED... $$ CAZ113-115-030015- /O.EXP.KEKA.FR.Y.0009.000000T0000Z-250402T1600Z/ /O.CON.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ Southeastern Mendocino Interior-Southern Lake- Including Calpella, Ukiah, Middletown, Hopland, Talmage, Hidden Valley Lake, Finley, Clearlake, Clearlake Park, Lakeport, Redwood Valley, and Knobcone Camp 901 AM PDT Wed Apr 2 2025 ...FROST ADVISORY HAS EXPIRED... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Southeastern Mendocino Interior and Southern Lake. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-030015- /O.CON.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ Southwestern Mendocino Interior- Including Comptche and Boonville 901 AM PDT Wed Apr 2 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
034 WWUS76 KEKA 021746 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1046 AM PDT Wed Apr 2 2025 CAZ114-030815- /O.EXA.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ Northern Lake- Including Gravelly Valley Airport 1046 AM PDT Wed Apr 2 2025 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Northern Lake. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-111-030815- /O.CON.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo, Laytonville, and Willits 1046 AM PDT Wed Apr 2 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 26. For the second Freeze Warning, sub-freezing temperatures as low as 28 expected. * WHERE...Northern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-113-115-030815- /O.CON.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- Including Hidden Valley Lake, Hopland, Talmage, Ukiah, Clearlake Park, Finley, Calpella, Clearlake, Redwood Valley, Boonville, Middletown, Comptche, and Lakeport 1046 AM PDT Wed Apr 2 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Southern Mendocino Interior, and Southern Lake. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
787 WWUS76 KEKA 030516 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1016 PM PDT Wed Apr 2 2025 CAZ110-111-114-031330- /O.CON.KEKA.FZ.W.0006.250403T0900Z-250403T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- Including Willits, Gravelly Valley Airport, Covelo, and Laytonville 1016 PM PDT Wed Apr 2 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Northern Mendocino Interior, and Northern Lake. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-113-115-031330- /O.CON.KEKA.FR.Y.0010.250403T0900Z-250403T1600Z/ Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- Including Talmage, Hidden Valley Lake, Boonville, Lakeport, Clearlake, Redwood Valley, Calpella, Clearlake Park, Hopland, Ukiah, Middletown, Comptche, and Finley 1016 PM PDT Wed Apr 2 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Mendocino Interior, and Southern Lake. * WHEN...From 2 AM to 9 AM PDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
227 WWUS76 KEKA 031027 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 327 AM PDT Thu Apr 3 2025 CAZ110-111-114-031830- /O.NEW.KEKA.FR.Y.0011.250404T0900Z-250404T1600Z/ /O.CON.KEKA.FZ.W.0006.000000T0000Z-250403T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- Including Willits, Covelo, Gravelly Valley Airport, Potter Valley, and Laytonville 327 AM PDT Thu Apr 3 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 29. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Northern Mendocino Interior, and Northern Lake. * WHEN...For the Freeze Warning, until 9 AM PDT this morning. For the Frost Advisory, from 2 AM to 9 AM PDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ113-115-031830- /O.NEW.KEKA.FR.Y.0011.250404T0900Z-250404T1600Z/ /O.CON.KEKA.FR.Y.0010.000000T0000Z-250403T1600Z/ Southeastern Mendocino Interior-Southern Lake- Including Lakeport, Ukiah, Finley, Hidden Valley Lake, Clearlake, Talmage, Middletown, Hopland, Clearlake Park, Calpella, and Redwood Valley 327 AM PDT Thu Apr 3 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...For the first Frost Advisory, temperatures as low as 33 will result in frost formation. For the second Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Southeastern Mendocino Interior and Southern Lake. * WHEN...For the first Frost Advisory, until 9 AM PDT this morning. For the second Frost Advisory, from 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-031600- /O.CON.KEKA.FR.Y.0010.000000T0000Z-250403T1600Z/ Southwestern Mendocino Interior- Including Comptche and Boonville 327 AM PDT Thu Apr 3 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Southwestern Mendocino Interior. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
481 WWUS76 KEKA 031542 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 842 AM PDT Thu Apr 3 2025 CAZ110-111-114-032345- /O.EXP.KEKA.FZ.W.0006.000000T0000Z-250403T1600Z/ /O.CON.KEKA.FR.Y.0011.250404T0900Z-250404T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- Including Covelo, Willits, Potter Valley, Laytonville, and Gravelly Valley Airport 842 AM PDT Thu Apr 3 2025 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Northern Mendocino Interior, and Northern Lake. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ113-115-032345- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-250403T1600Z/ /O.CON.KEKA.FR.Y.0011.250404T0900Z-250404T1600Z/ Southeastern Mendocino Interior-Southern Lake- Including Ukiah, Talmage, Clearlake Park, Finley, Redwood Valley, Hidden Valley Lake, Clearlake, Middletown, Calpella, Lakeport, and Hopland 842 AM PDT Thu Apr 3 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southeastern Mendocino Interior and Southern Lake. * WHEN...From 2 AM to 9 AM PDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ112-031645- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-250403T1600Z/ Southwestern Mendocino Interior- Including Boonville and Comptche 842 AM PDT Thu Apr 3 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 1, 3:41 PM PDT, 11 hours 45 minutes earlier.
Area forecast discussion, Apr 1, 3:41 PM PDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
341 PM PDT Tue Apr 1 2025
.SYNOPSIS...The threat for showers and thunderstorms with small
hail ends as a cold upper low progresses south. Clearing and
drying will allow for some colder overnight lows. A sharp warmup
with building high pressure can be expected for the end of the
week, followed by some rain chances.
&&
.DISCUSSION...Afternoon radar shows some lingering light showers
moving through as a cold, upper low proceeds south. Instability
will continue weakening, along with the chances for stronger
showers and thunderstorms that have been producing prolific small
hail on occasion. Though the usual post frontal deterrents for
cold overnight lows will exist tonight, that is lingering cloud
cover and moisture, and chance for developing fog, there is a
potential for frost and freezing temperatures in some of our
inland locations where the growing season has officially begun. A
Frost Advisory and Freeze Warning have been hoisted for interior
Mendocino and Lake County. There are also frosty temperatures of
36 degrees or less forecast for interior Humboldt, but confidence
is lower there for the reasons outlined above. Growing season has
begun for interior Humboldt today, so it will be closely watched,
and a Frost Advisory may be warranted is drying and clearing
occurs trends sooner. Confidence is higher for cooler temps and
frost/freeze Wednesday night and Thursday morning.
A stout area of high pressure will then amplify in Friday and
through the weekend, and temperatures will nicely warm in
response. The apex of the warming will be Saturday, when low to
mid 60s are forecast for the coast, and low to mid 70s for the
interior valleys. Rain chances increase late Saturday and Sunday
from a clipping weather system. If cloudcover arrives earlier on
Saturday, temperatures may be held down a bit. Currently,
rainfall looks light with this system, with probability of 24
hour rainfall over 0.50 inch 40-60% for the Humboldt through Del
Norte Sunday and Monday.There may be some increased southerly
winds, especially if the low takes a more southerly track. There
are currently low probabilities currently low for wind gusts over
25 mph. /JJW
&&
.AVIATION...Once again conditions have been predominantly VFR with
difficult to time periodic reductions in visibilities and ceilings
in moderate to heavy rain in the stronger convection. Convective
allowing models continue to indicate shower activity spreading over
the area tonight. Impacts in terminals will continue. but should
decrease on Wednesday as northerly breezes increase and warmer air
results in greater stability. Gusty northwesterly winds this
evening should also develop at the terminals with low level wind
shear after surface wind decouple later this evening. Confidence
KUKI will fog up is not high with cloud cover and mixing in the
boundary layer through the night. DB
&&
.MARINE...Hazardous seas warning for steep westerly swell and
steeper NW wind waves continues for the southern waters tonight.
Gale force gust are still not impossible based on the convective
allowing models and HREF means. Probabilities are highest in the lee
of Cape, however the duration of the gale gust appears short lived
and confined just downwind of Cape Mendocino. Otherwise, northerly
winds will fill in across all waters tonight as a cold upper trough
shifts into the Great Basin and high pressure offshore builds closer
to the coast. Steep northerly winds will likely continue on Wed,
highest south of Cape Mendocino. Moderate ti fresh northerly breezes
around 20kt and steep wind waves will continue Wed into Thu, and
should start to subside on Friday. A lull is expected before winds
shift to southerly over the weekend. How strong winds get is not
certain, but current NBM guidance has low probabilities (<20% chance
for gusts to 25 kt. Now there is a slight risk for sneaker waves as
a long period westerly swell group builds. DB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 5 PM PDT this afternoon for
CAZ105.
Winter Storm Warning until 5 PM PDT this afternoon for
CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 4 AM PDT Wednesday for PZZ450.
Small Craft Advisory until 5 AM PDT Thursday for PZZ455.
Hazardous Seas Warning until 9 PM PDT this evening for
PZZ470.
Hazardous Seas Warning until 3 AM PDT Wednesday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Apr 1, 9:49 PM PDT, 5 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
949 PM PDT Tue Apr 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 WNW Ruth 40.29N 123.44W
04/01/2025 M8.0 Inch Trinity CA Trained Spotter
Received 8 inches between 7-9am. Station
Elevation: 3094 ft.
&&
EYSThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:36 AM PDT | Frost Advisory | EKA | Mendocino | 29 hr |
Nearby
Freeze Warnings in California, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.